Alert archive / Wisconsin / Special Weather Statements in 2020

Special Weather Statement, NWS Green Bay, WI

June 10, 2020Calumet County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 10, 2020, 3:21 PM CDT for Calumet County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2020, 3:21 PM CDT (20:21 UTC)
Expired
Jun 10, 2020, 4:15 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI

County Calumet County, WI

The radar

The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-150 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS83 KGRB 102021
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
321 PM CDT Wed Jun 10 2020

WIZ039-040-049-050-102115-
Calumet-Kewaunee-Manitowoc-Brown-
321 PM CDT Wed Jun 10 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BROWN...
SOUTHWESTERN KEWAUNEE...CALUMET AND MANITOWOC COUNTIES...

At 319 PM CDT, a broad area of showers and locally strong 
thunderstorms were clustered from Manitowoc to Columbus, moving 
northeast at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Manitowoc, Kewaunee, Chilton, Brillion, Denmark, Cleveland, Valders,
St. Nazianz, Two Creeks and Camp Rokilio Scout Camp.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4394 8816 4394 8840 4406 8840 4424 8823
      4424 8819 4428 8819 4445 8802 4445 8749
      4390 8769 4389 8816
TIME...MOT...LOC 2019Z 219DEG 10KT 4347 8888 

$$

Kallas

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:12 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 10, 2:12 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
212 PM CDT Wed Jun 10 2020

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 211 PM CDT Wed Jun 10 2020

Showers and thunderstorms developing across southern Wisconsin
will continue to push northeast through northern Wisconsin as a
negatively tilted mid level trough and PV anomaly push northeast
through the western Great Lakes region. CAMS models continue to
show this activity pushing into the southeastern portion of the
cwa this afternoon with 1000 to 1500 J/kg of MUCAPE and 50 knots
of bulk shear. Strong to severe storms will be possible this
afternoon and into early this evening with gusty winds, large
hail and heavy rainfall being the main threats. Since the heaviest
rainfall fell to the west last night, flooding concerns are not
as high across the eastern cwa with this activity. However some
urban and small stream flooding will be possible with any heavy
rainfall in a short period of time. The most prone areas will be
where the current SPC marginal risk is located, generally from
the Fox Valley east to the lakeshore.

Cooler and drier air will advect into the region later tonight,
ending the rain from west to east as overnight lows fall into the
middle to upper 40s across the north, with lower to middle 50s
across east-central Wisconsin and the lakeshore.

Thursday will start out sunny and dry, however cold air aloft and
a weak mid level shortwave will cause clouds to quickly form later
in the morning with scattered showers and isolated thunderstorms
possible during the afternoon as MUCAPEs rise to a few hundred
J/kg. The latest models indicate the activity will be a bit more
widespread, therefore will increase POPs across the southern cwa
given the increased coverage in precipitation Thursday. Highs on
Thursday are expected to range from the upper 60s across the
north, with lower to middle 70s across central and east-central
Wisconsin.

.LONG TERM...Thursday Night Through Wednesday
Issued at 211 PM CDT Wed Jun 10 2020

Amplified mean flow through the weekend to consist of a western
CONUS upper trough, central CONUS upper ridge and an eastern NOAM
upper trough. Prevailing northwest flow into WI will send
temperatures below normal from Friday through Sunday before the
upper ridge shifts east into the western Great Lakes and
temperatures moderate to above normal for next Tuesday/Wednesday.
Precipitation chances to be confined to Thursday night as a
shortwave dives southeast through the mean flow and to the middle
of next week depending on the location of the upper ridge.

Chance of showers/isolated thunderstorms will continue over parts
of northeast WI into Thursday evening as a cold front and embedded
mid-level shortwave move southeast. Any additional precipitation
would be on the light side and should not aggravate the higher
river levels that will be above bankfull. Temperatures to be a
little tricky depending on how long clouds hang around. If
clearing does occur fast enough, the light north winds could allow
temperatures to easily fall more than expected. Right now, have
readings down into the lower to middle 40s north, upper 40s to
lower 50s south. A ridge of high pressure is forecast to extend
from western Ontario south into the western Great Lakes, then
southwest into the southern Plains on Friday. Cool air mass aloft
combined with daytime heating, should allow for scattered/broken
deck of cumulus clouds to develop. It is possible a few sprinkles
or a brief shower or two to occur Friday afternoon, but with dew
points in the 30s and 40s, do not anticipate much precipitation to
reach the ground. Max temperatures on Friday will be a good 5 to
10 degrees below normal which would put readings in the lower 60s
north- central WI/near Lake MI, middle 60s to around 70 degrees
south.

Loss of daytime heating will allow for the clouds to dissipate,
leaving a mostly clear sky/light wind regime over northeast WI
with the surface ridge still overhead. This should bring a rather
chilly night to the area with min temperatures in the middle to
upper 30s north, lower to middle 40s south. Despite short nights
this time of year (almost at the summer solstice), at least areas
of frost can be expected north and may eventually need a frost
advisory. Models diverge a bit going into the weekend as warmer
air to our west attempts to push east into WI, but will be
fighting dry air from the surface ridge over the Great Lakes. The
GFS does bring measurable rain toward central WI, however other
models either keep this precipitation over the Upper MS Valley or
have no precipitation at all. Prefer to run with the dry forecast
as the GFS has a tendency of being too quick with the moisture
return. Temperatures to remain cool with most locations a couple
of degrees either side of the middle 60s.

Quiet/cool weather conditions to continue through the end of the
weekend as the central CONUS upper ridge moves into the Upper
Midwest and the surface ridge to be situated just to our east.
Cannot rule out patchy frost over parts of northern WI Saturday
night, but temperatures should not be as cool as Friday night. Max
temperatures for Sunday to range from the middle 60s near Lake MI,
upper 60s to lower 70s inland. This upper ridge reaches the
western Great Lakes region by Monday and with warming 8H
temperaturs into the lower teens celsius, expect temperatures to
warm closer to normal levels for mid-June. This translates to
readings on Monday near 70 degrees lakeside, lower to middle 70s
north and middle to upper 70s south.

Level of uncertainty begins to increase by Tuesday as the models
have a wide range of locations of the upper ridge. The ECMWF holds
the ridge over the western Great Lakes due to a blocking closed
upper low over the eastern CONUS. This scenario would keep
northeast WI dry with temperatures slightly above normal. On the
flip side, the GFS does not have the closed low, thus the upper
ridge shifts toward the eastern Great Lakes and allows a southwest
flow to pull gulf moisture northward. Increasing moisture and WAA
would bring precipitation chances back to the forecast area as
early as Monday, but chance pops would be necessary for northern
WI both Tuesday and Wednesday where a frontal boundary to get hung
up. Due to the vast difference here, have followed the consensus
solution which only has minimal pops over the north on Tuesday and
Wednesday. Temperatures should go above normal with readings by
Wednesday away from the lake, getting back into the 80s.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1143 AM CDT Wed Jun 10 2020

Some brief clearing across eastern Wisconsin will disappear this
afternoon as another upper level disturbance and surface low
pressure system bring additional rain and scattered thunderstorms
to the area this afternoon and evening, especially across eastern
Wisconsin. MVFR conditions will likely accompany the rain with
some areas possibly reaching IFR in the heavier activity. Although
all of the eastern TAF sites could see thunder, MTW is the most
likely so included a TEMPO group with this set of TAFs.

The rain will end later tonight, with clearing skies expected
late tonight through midday Thursday. An upper level disturbance
will bring scattered showers and MVFR conditions across northern
Wisconsin Thursday afternoon.

Surface winds will also become gusty from a westerly direction
from west to east this afternoon, lasting through Thursday with
gusts of 20 to 25 knots.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......Kurimski
Hazardous weather outlook, Jun 10, 2:18 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
218 PM CDT Wed Jun 10 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
218 PM CDT Wed Jun 10 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Rivers and streams will continue to rise given recent rainfall as
well as any rain that falls tonight. Minor flooding is possible
in some areas. Rain and scattered thunderstorms will return to the
region this evening. Up to an inch of rain could fall across
eastern Wisconsin this afternoon and evening. Minor flooding of
urban areas and small streams is possible.

There is a marginal risk for severe weather this evening across
portions of east-central Wisconsin and the lakeshore as
thunderstorms move northeast from southern Wisconsin. The
strongest storms may produce gusty winds, large hail, and heavy
rainfall, which could produced localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Areas of frost are possible across far northern Wisconsin Friday
night as temperatures are forecast to fall into the middle to
upper 30s. Patchy frost is possible over far northeast Wisconsin
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind gusts greater than 40
mph, hail pea size or larger, rainfall amounts of one inch or
greater, and any flooding.

LMZ521-522-541>543-111930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
218 PM CDT Wed Jun 10 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft are expected along Lake
Michigan through late this evening.

There is a marginal risk for severe weather this evening along the
Lake Michigan nearshore waters south of Sturgeon Bay. The main
threats would be large hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The probability of widespread hazardous weather is low.

Kurimski/Kallas

In the hours before

Local storm report, Jun 10, 10:00 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     HEAVY RAIN       8 N TOMAHAWK            45.58N 89.73W
06/10/2020  M3.46 INCH       ONEIDA             WI   PUBLIC

            VIA SOCIAL MEDIA

&&

TIMMU
Local storm report, Jun 10, 10:18 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     HEAVY RAIN       7 E KNOWLTON            44.69N 89.55W
06/10/2020  M1.60 INCH       MARATHON           WI   PUBLIC

&&
Special weather statement, Jun 10, 2:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
210 PM CDT Wed Jun 10 2020

WIZ049-050-101945-
Calumet WI-Manitowoc WI-
210 PM CDT Wed Jun 10 2020

...STRONG THUNDERSTORMS HEADED TOWARDS MANITOWOC...

At 208 PM CDT, Doppler radar was tracking a series of strong
thunderstorms near St. Nazianz, or 11 miles north of Howards Grove,
moving north at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Manitowoc, Chilton, Brillion, Cleveland, Valders, St. Nazianz, Two
Creeks, St Anna, Camp Rokilio Scout Camp and Two Rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4394 8816 4394 8820 4424 8820 4424 8789
      4433 8788 4433 8754 4434 8753 4435 8747
      4432 8748 4422 8746 4413 8752 4406 8760
      4390 8769 4389 8816
TIME...MOT...LOC 1908Z 201DEG 42KT 4399 8786

Uhlmann
Special weather statement, Jun 10, 2:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Green Bay WI
244 PM CDT Wed Jun 10 2020

WIZ049-050-102030-
Calumet WI-Manitowoc WI-
244 PM CDT Wed Jun 10 2020

...STRONG THUNDERSTORMS ENTERING CALUMET AND MANITOWOC COUNTIES...

At 241 PM CDT, Doppler radar was tracking a series of strong
thunderstorm near Camp Rokilio Scout Camp, or 10 miles northwest of
Howards Grove, moving north-northeast at 30 mph.

Winds in excess of 30 mph and half inch hail will be possible with
these storms.

Locations impacted include...
Appleton, Manitowoc, Menasha, Chilton, Brillion, Cleveland, Valders,
St. Nazianz, Two Creeks and St Anna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4394 8816 4394 8840 4424 8840 4424 8789
      4431 8789 4432 8748 4420 8748 4412 8753
      4406 8760 4390 8769 4389 8815
TIME...MOT...LOC 1943Z 198DEG 41KT 4393 8799

Uhlmann
Special weather statement, Jun 10, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
321 PM CDT Wed Jun 10 2020

WIZ039-040-049-050-102115-
Calumet-Kewaunee-Manitowoc-Brown-
321 PM CDT Wed Jun 10 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BROWN...
SOUTHWESTERN KEWAUNEE...CALUMET AND MANITOWOC COUNTIES...

At 319 PM CDT, a broad area of showers and locally strong
thunderstorms were clustered from Manitowoc to Columbus, moving
northeast at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Manitowoc, Kewaunee, Chilton, Brillion, Denmark, Cleveland, Valders,
St. Nazianz, Two Creeks and Camp Rokilio Scout Camp.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4394 8816 4394 8840 4406 8840 4424 8823
      4424 8819 4428 8819 4445 8802 4445 8749
      4390 8769 4389 8816
TIME...MOT...LOC 2019Z 219DEG 10KT 4347 8888

Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:03 AM CDTSmall Craft AdvisoryGRB21 hr
Jun 10, 2:10 PM CDTSpecial Weather StatementGRBManitowoc35 min
Jun 10, 2:44 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc46 min
Jun 10, 4:18 PM CDTSpecial Weather StatementGRBBrown, Calumet57 min
Jun 10, 4:49 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago5 hr
Jun 10, 5:34 PM CDTAreal Flood AdvisoryGRBDoor, Kewaunee, Manitowoc4 hr

Nearby

Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.